Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 11, NWS Cleveland, OH

February 17, 2018Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 17, 2018, 3:56 PM EST for Marion County, Ohio. It took effect at Feb 17, 2018, 4:38 PM EST. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Feb 17, 2018, 3:56 PM EST (20:56 UTC)
In effect from
Feb 17, 2018, 4:38 PM EST
Expired
Feb 19, 2018, 4:10 AM EST
In force
36 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 9.56 ft at Feb 18, 2018, 8:00 AM EST.

actionminormoderate810121402/1702/1802/1902/20
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

000 
WGUS41 KCLE 172056
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
356 PM EST Sat Feb 17 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-180456-
/O.NEW.KCLE.FL.W.0011.180217T2138Z-180219T0730Z/
/PRGO1.1.ER.180217T2138Z.180218T1200Z.180219T0130Z.NO/
356 PM EST Sat Feb 17 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Prospect
* until late Sunday night.
* At 3 PM the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 9.5 feet by Sunday morning. The river will fall below flood
  stage by Sunday evening.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
BM
5 follow-up statements
806 
WGUS81 KCLE 180205
FLSCLE
Flood Statement
National Weather Service Cleveland OH
905 PM EST Sat Feb 17 2018

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck
  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-181004-
/O.CON.KCLE.FL.W.0011.000000T0000Z-180219T0730Z/
/PRGO1.1.ER.180217T2300Z.180218T1200Z.180219T0130Z.NO/
905 PM EST Sat Feb 17 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until late Sunday night...or until the warning is cancelled.
* At  8:00 PM Saturday the stage was 9.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 9.5 feet by Sunday morning. 
  The river will fall below flood stage Sunday evening.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-181004-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180219T0200Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180218T2000Z.NO/
905 PM EST Sat Feb 17 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Sunday evening...or until the warning is cancelled.
* At  8:00 PM Saturday the stage was 16.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by Sunday 
  afternoon.
* At 17.0 feet...Private property on Water Street in the Village of 
  Killbuck flooded. Several county and local roads impassable 
  including State Route 16 and 60 north, and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

Sefcovic
304 
WGUS81 KCLE 180951
FLSCLE
Flood Statement
National Weather Service Cleveland OH
451 AM EST Sun Feb 18 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-181751-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T0600Z/
/PRGO1.1.ER.180217T2300Z.180218T1200Z.180219T0000Z.NO/
451 AM EST Sun Feb 18 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until late tonight.
* At 4:00 AM Sunday the stage was 9.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river has been steady and will begin to fall this afternoon. 
  The river will fall below flood stage tonight.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-181751-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180219T1031Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180219T0431Z.NO/
451 AM EST Sun Feb 18 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until late tonight...or until the warning is cancelled.
* At 4:00 AM Sunday the stage was 16.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will slowly fall and drop below flood stage tonight.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
628 
WGUS81 KCLE 181741
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1241 PM EST Sun Feb 18 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-190141-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T0430Z/
/PRGO1.1.ER.180217T2300Z.180218T1530Z.180218T2230Z.NO/
1241 PM EST Sun Feb 18 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until this evening...or until the warning is cancelled.
* At 12:00 PM Sunday the stage was 9.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...the river will fall below flood stage late this 
  afternoon.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-190141-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-180221T0000Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180220T1800Z.NO/
1241 PM EST Sun Feb 18 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Tuesday evening...or until the warning is cancelled.
* At 12:00 PM Sunday the stage was 16.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall below flood stage Tuesday 
  afternoon.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
450 
WGUS81 KCLE 190112
FLSCLE
Flood Statement
National Weather Service Cleveland OH
812 PM EST Sun Feb 18 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

...The flood warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-190912-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-180219T1041Z/
/PRGO1.1.ER.180217T2300Z.180218T1530Z.180219T0441Z.NO/
812 PM EST Sun Feb 18 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until late tonight...or until the warning is cancelled.
* At  7:00 PM Sunday the stage was 9.4 feet. 
* Flood stage is 9.0 feet.
* Forecast...the river will fall to below flood stage later tonight.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-190912-
/O.CON.KCLE.FL.W.0005.000000T0000Z-180221T0000Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180220T1800Z.NO/
812 PM EST Sun Feb 18 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until Tuesday evening...or until the warning is cancelled.
* At  8:00 PM Sunday the stage was 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by Tuesday 
  afternoon.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
216 
WGUS81 KCLE 190910
FLSCLE
Flood Statement
National Weather Service Cleveland OH
410 AM EST Mon Feb 19 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Prospect

&&

OHC101-190940-
/O.CAN.KCLE.FL.W.0011.000000T0000Z-180219T1041Z/
/PRGO1.1.ER.180217T2300Z.180218T1530Z.180219T0545Z.NO/
410 AM EST Mon Feb 19 2018

* At  3:00 AM Monday the stage was 8.8 feet and slowly dropping. 
* The river will likely stay below flood stage early this week.
* Flood stage is 9.0 feet.
* Rain later in the week could produce a chance for flooding again.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 1:10 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Feb 17, 1:10 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
110 PM EST Sat Feb 17 2018

.SYNOPSIS...
Low pressure will track through the Tennessee Valley to the
East Coast today while a trough of low pressure crosses the
Great Lakes. High pressure will build across the Ohio Valley on
Sunday. A warm front will lift north across the area on Monday
and spring like conditions will develop until a cold front sags
across the area Tuesday night or Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Precipitation can be seen spreading into southern Ohio on
regional radars. Leading area of echos extending northeast
towards Pittsburgh is not reaching the ground yet given the deep
layer of dry air seen on the 12Z PIT sounding. The dry air has
been overcome southwest of Wilmington with visibilities
dropping below 1 mile in snow. Have raised pops across southern
and eastern portions of the area as nearly all guidance is
bringing the snow a little farther north. Still a possibility to
mix with rain at the onset but did lower highs by a couple
degrees across most of the area. New forecast accumulations
range from around an inch from Canton to Meadville with locally
higher amounts in NW PA.

Original NEAR TERM Discussion...
A fairly large patch of stratocumulus was trapped under the
ridge and has been drifting northeast across north
central/northeast OH and northwest PA this morning. It is dry
aloft just above the cloud deck and there should be
deterioration of the low clouds later this morning and afternoon
as the south wind increases. High clouds will continue to
spread in from the west and it will ultimately turn out cloudy
everywhere today.

There are two short waves approaching from the west, in the
southern branch and the northern branch. We will remain somewhat
in between. Precipitation from the southern wave will develop
across the lower Mississippi Valley and the southern
Appalachians through this evening. This area of precipitation
will have some assistance spreading north as divergence aloft
increases from a strong jet. The model soundings show the column
slowly moistening down through the boundary layer late today
almost as fast as it begins to dry out aloft. This may result in
virga and then some light precip reaching the ground, primarily
across the far eastern counties late today and the first part
of tonight. It may be warm enough for a few rain drops at first
but if there is precipitation of any consequence it will turn to
snow as the cold layer aloft is mixed down. Some light
precipitation may also spread in from the west with the northern
branch system. In any case, with the system to the north and
south, any precipitation should be light with the best chance
for any accumulating snow in the far eastern counties, probably
less than an inch. A little lake enhancement is possible in the
snowbelt and a few locations across inland northwest PA may end
up with an inch or two of snow.

Drier air and subsidence will spread in quickly on Sunday. The air
mass behind the system is not cold. With the sun coming out on
Sunday, high temperatures should rise into the 40s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
An active week is shaping up across the region, with well above
normal precip and periods of above normal temperatures. A warm front
will lift north through the area Sunday night into Monday as low
pressure develops across the central Plains. Rain is expected to
overspread the area by Monday, so continued with categorical pops
during this time. We will remain in the warm sector through Tuesday
night as a slow moving cold front remains just northwest of the
area. This will yield well above normal temperatures, with guidance
suggesting near record highs for much of the area on Tuesday. This
will be dependent on any precip across the area and potential
sunshine, but many locations across north central/north east Ohio
may flirt with 70 degrees. Still went a bit conservative compared to
MOS guidance in the latest forecast. Models are pegging the heaviest
rainfall somewhere across Indiana and possibly into northwest Ohio
Tuesday and Tuesday night, however there are some differences in the
models with exactly where this will fall. Nevertheless, likely to cat
pops continue Tuesday and Tuesday night across the northwest part of
the forecast area.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The aforementioned cold front will push east through the area during
the Wednesday/Wednesday night time frame, although fairly
significant timing differences exist with the model solutions. High
pressure will build across the region Thursday and Thursday night,
providing dry conditions across the region. Another surge of warm
air and Gulf moisture is expected to surge northward into the region
Friday and Friday night, although the GFS is keeping this surge
shunted well southeast of the forecast area. Went ahead with chance
pops and above normal temperatures for this time frame, discounting
the GFS solution in favor of the ECMWF/GEM. Above normal
temperatures Wednesday will briefly return closer to normal by
Thursday behind the front.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Regional radars show snow spreading into SW Ohio that will clip
terminals in NE Ohio and NW Pennsylvania late this afternoon
into this evening. Have added a tempo for IFR conditions at
MFD/CAK/YNG between 23-03Z as low pressure tracks northeast up
the Ohio Valley into western PA. Flurries or light snow showers
possible at the other locations with MVFR ceilings, trending
towards VFR from west to east on Sunday morning. Southerly winds
today will gradually shift to the west this evening.

OUTLOOK...Non-VFR possible Sunday afternoon in NE Ohio/NW PA and
again at times Monday through Wednesday.

&&

.MARINE...
Southerly/southwesterly flow will persist across the lake through
the weekend, generally 10-15 kts or less. Winds will increase to 15-
20 kts out of the southwest on Monday as a warm front lifts north
through the lake and low pressure approaches from the west. This
will continue until Wednesday before a cold front pushes east across
the lake and winds become northwesterly 10 kts or less. Winds will
remain light through the remainder of the week as high pressure
moves across the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik
NEAR TERM...KEC/Kosarik
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...KEC
MARINE...Greenawalt
Hazardous weather outlook, Feb 17, 5:16 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
516 AM EST Sat Feb 17 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-181030-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
516 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain is possible at times Monday through Wednesday with the
potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-181030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
516 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.